Alert archive / Minnesota / Frost Advisories in 2019

Frost Advisory 4, NWS Grand Forks, ND

June 2, 20194 counties in Minnesota

NWS Grand Forks, ND issued this frost advisory at Jun 2, 2019, 3:17 PM CDT for 4 counties in Minnesota. It took effect at Jun 2, 2019, 11:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2019, 3:17 PM CDT (20:17 UTC)
In effect from
Jun 2, 2019, 11:00 PM CDT
Expired
Jun 3, 2019, 4:03 AM CDT
In force
5 hr
Issued by
NWS Grand Forks, ND

Counties Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Lake of the Woods County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 175 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 8.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2019-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2019-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

998 
WWUS73 KFGF 022017
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
317 PM CDT Sun Jun 2 2019

MNZ006-009-016-017-023-024-031300-
/O.NEW.KFGF.FR.Y.0004.190603T0400Z-190603T1300Z/
Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami-
South Clearwater-Hubbard-
Including the cities of Baudette, Red Lake, Redby, Ponemah, 
Bagley, Clearbrook, Bemidji, Alida, Ebro, Lake Itasca, 
Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, 
and Park Rapids
317 PM CDT Sun Jun 2 2019

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT
MONDAY...

The National Weather Service in Grand Forks has issued a Frost
Advisory...which is in effect from 11 PM this evening to 8 AM CDT
Monday.

* TEMPERATURES...Mid to upper 30s.

* TIMING...Late tonight through early Monday morning.

* IMPACTS...Sensitive outdoor plants may be killed or damaged if
  left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
1 follow-up statement
213 
WWUS73 KFGF 030903
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
403 AM CDT Mon Jun 3 2019

MNZ006-009-016-017-023-024-031015-
/O.CAN.KFGF.FR.Y.0004.000000T0000Z-190603T1300Z/
Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami-
South Clearwater-Hubbard-
Including the cities of Baudette, Red Lake, Redby, Ponemah, 
Bagley, Clearbrook, Bemidji, Alida, Ebro, Lake Itasca, 
Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, 
and Park Rapids
403 AM CDT Mon Jun 3 2019

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Grand Forks has cancelled the
Frost Advisory.

Clouds have moved into parts of the area and temperatures remain 
well above freezing. So the Frost Advisory was cancelled. 


$$

JH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Jun 2, 12:53 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 2, 12:53 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Grand Forks ND
1253 PM CDT Sun Jun 2 2019

.UPDATE...
Issued at 1252 PM CDT Sun Jun 2 2019

No significant changes needed for ongoing forecast. Aviation
discussion updated for 18z TAF issuance.

UPDATE Issued at 1003 AM CDT Sun Jun 2 2019

Quiet and mild weather today with no impactful weather expected. Latest
satellite imagery shows scattered mid level clouds advecting
southeast across eastern ND with another area of mid level clouds
expected to advect southeast into northwest MN late this morning.
By mid morning, temperatures at most locations have reach the 50s
with a few sites in the far southern RRV reaching the lower 60s
already.

Added slight chances for rain showers across the Lake of the
Woods region for late tonight, prompted by most recent CAM
solutions and latest NAM run.

UPDATE Issued at 656 AM CDT Sun Jun 2 2019

Temps were in the low to mid 30s over parts of northern MN this
morning under the frost advisory. Advisory expires at 8 AM CDT.
No other changes at this update.

&&

.SHORT TERM...(Today through Monday)
Issued at 341 AM CDT Sun Jun 2 2019

Water vapor loop indicated an upper level trough was east of the
area and northwest flow aloft will dominate the area today. Surface
ridge will extend from MAN to IA.  Upper ridge axis over the
MT/ALTA/SASK area will flatten and shift over eastern ND by Mon
afternoon. Precipitable water rise to over an inch on Mon. Low level
jet responds and may produce some showers and thunderstorms in the
far western zones Mon afternoon.

Yesterdays visible loop indicated smoke over eastern ND moving
south. Smoke will shift back in from the west today and remain over
much of the area on Mon. Will keep frost advisory going for northern
MN this morning. Temps were in the low to mid 30s over far northern
MN.

.LONG TERM...(Monday night through Saturday)
Issued at 341 AM CDT Sun Jun 2 2019

Monday Night and Tuesday... Model guidance is consistent in
projecting a steady warm and moist advection pattern into the
Northern Plains area from Monday into Monday night, via a moderate
H8 southerly low level jet ahead of an approaching surface cold
front. The LLJ should be arching into the eastern Dakotas and
western MN by 00z on Monday evening, with the cold front dropping
from the Canadian Prairies during the late evening and overnight
hours. The SPC Convective Outlooks would suggest widespread
thunderstorm activity with an area of at least a moderate risk for
severe weather across eastern ND and northwest through west-central
MN during this evening and overnight period. At this point, showers
look likely to persist into the day on Tuesday... with thunderstorms
re-firing in northwest MN ahead of cold frontal passage later
that day.

Wednesday through Friday... Wednesday looks to be the more settled
and drier day in the pattern, with a northerly blayer flow and
eventual surface high pressure passage. This is followed fairly
quickly with a southerly return flow late Wed into Thursday and a
set up for another round of showers and thunderstorms. Model
guidance does not resolve a persistent low level jet influence or
especially robust increase in surface dewpoints, so for now this
period looks to be unsettled and showery, but less of an overall
severe weather risk. Temperatures should lean some 5 to 10 degrees
above normal for this period.

Saturday and Sunday... Both the GFS and ECMWF show a potential for
more focused deep convection on Saturday and possibly into Sunday
with approaching mid level energy via a stout H5 shortwave trof
coming through the PACNW on a northern jet branch. One limiting
factor may be a lack of sustained H8 Low Level Jet moisture feed as
both models also depict a coincident southern plains system.
Temperatures should range a bit closer to long term normals during
this weekend period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1252 PM CDT Sun Jun 2 2019

Expect VFR conditions throughout the TAF period. Canadian wildfire
smoke will continue to stream southeast through the region around
10kft through tonight and Monday. May see some afternoon mid
level cumulus today, more likely on Monday. Winds generally light
and variable this afternoon, turning southeast early Monday.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
&&

UPDATE...BP
SHORT TERM...JH
LONG TERM...Gust
AVIATION...BP
Hazardous weather outlook, Jun 2, 9:02 AM CDT, 6 hours 15 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Grand Forks ND
902 AM CDT Sun Jun 2 2019

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-031415-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson-
Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-
Richland-Western Walsh County-
902 AM CDT Sun Jun 2 2019

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered thunderstorms will be possible Monday night through
Tuesday night, and again from Thursday into Friday. Frequent
lightning and isolated severe weather will be possible in both
periods.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

BP

Nearby

Frost Advisories in Minnesota, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.